Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What is the treatment for allergy to medication ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Hello doctor,my sister is 35 year old.whenever she is taking any kind of tablet,she is getting allergy like symtoms of bubbles on the skin,swellen in eyes,hands and all over the body.Also feel respiration problem.pls let me know what kind of treatment can be taken.Yesterday she had taken a pain killer for tooth pain.I had given asevere effect of above said problem.pls act fast.Thank you
Posted Mon, 23 Apr 2012 in Asthma and Allergy
Answered by Dr. Mitaly 20 minutes later

Thanks for posting your query

It seems your sister is allergic to medications which is caused due to the immune system of the body overreacting to drug.The most common medications which can cause allergy are penicillins,sulfa drugs as antibiotics,NSAIDS as aspirin,ibuprofen,insulin preparations etc.

Kindly do not give her any medicine without prescription and observation.

Usual treatment for the allergy symptoms is:

1)Antihistamines as cetrizine,Avil to relieve itching,rashes,hives,swelling after consulting your physician.

2)Bronchodilators for breathing problems.

3)Corticosteroids orally or topical or intravenous application depending on the severity.

Kindly take her to a Physician for evaluation so that she can be given the appropriate treatment under observation.

Avoid giving any drugs in the future and you can get a Skin test done for allergy determination for pencillin groups of drugs.

Also there is a Desensitization procedure in which the allergic drug is given for a period of time under small doses and allergy responds to it but it has to be done strictly by a Medical Specialist.Kindly do not try this by yourself.Prevention is the best treatment for any allergy.

Hope this answers your query.I will be available in case of any doubt.

Wishing her Good Health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor